MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY THERMOFLATOR; INSUFFLATOR

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY THERMOFLATOR; INSUFFLATOR
Model Number 26432020-1
Health Effect - Clinical Codes Hematoma (1884); Laceration(s) (1946)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is being returned for evaluation but has not yet been received.
 
Event or Problem Description
Allegedly, the patient underwent a laparoscopic procedure and while being insufflated, the hospital claims the thermoflator unit somehow created a vacuum situation, causing the veress needle to perforate/lacerate a blood vessel, creating a hematoma which they were able to evacuate.The patient was admitted overnight and was discharged the following day.

Brand Name
THERMOFLATOR
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen
MDR Report Key6473587
Report Number9610617-2017-00028
Device Sequence Number849944
Product Code HIF
UDI-Device Identifier04048551069264
UDI-Public4048551069264
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K955073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2017
Report Date (Section F) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number26432020-1
Device Catalogue Number26432020-1
Was Device Available for Evaluation? Yes
Event Location Hospital
Date Report to Manufacturer04/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient Weight11